# SDR 20010223CW005

- Difficulty date: January 23, 2001
- Submitted: February 23, 2001
- Operation: General aviation
- Aircraft: N4269S
- Make and model: Beech 58P
- Aircraft serial: TJ96
- Engine: Cont TSIO520LB
- System (JASC): 7722 · Engine EGT/TIT Indicating System
- Part: Probe
- Part number: 2870
- Part serial: 59058
- Condition: Broken
- Location: Nr1 Cyl
- Part time: 650 hours
- Component: Gem 1200
- Component part number: 1200
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CUSTOMER REPORTED NR1 EGT ON HIS GEM 1200, INOPERATIVE.  UPON REMOVAL OF EGT PROBE, ABOUT HALF OF THE PROBE TIP WAS BROKEN OFF AND MISSING.  THE ONLY PATH OF EXIT IS THROUGH THE TURBO CHARGER.  FURTHER INSPECTION OF THE TURBO CHARGER REVEALED FOD DAMAGE TO THE VANES OF THE EXHAUST TURBINE.  THE PROBE WAS REPLACED WITH NEW.  THE TURBO WAS  REPLACED WITH AN O/H UNIT.NOTE: THESE TURBOS NOT ONLY SUPPLY BOOST TO ENGINE, BUT  ALSO PRESSURIZE CABIN AT ALTITUDE.  RECOMMEND AN INSPECTION INTERVAL OR TIME/LIFE LIMIT.
